I have been on predisone for 2 weeks, 60 mg. a day, trying to get off, took it for bells palsey, (dr. orders) mylegs are very weak, how long befor I feel better, I,m 80 female, Bells palsey gone, but am weak. down to 20 mg day, cutting back to 10 mg,then 15, then10, then 5, then stop, legs weak and don/t feel good. will the weakness go away in my legs?
Prednisone -Reducing my dose but my legs are very weak and don't feel good, how long will this last?
Question posted by wilmaelam on 12 May 2011
Last updated on 16 April 2018
I have stepped down from 100mg to 10mg and my legs are very weak. I have MCD of the Kidneys and it took 3 months last time for me to gain enough strength to drive a car.
I started in the middle of February on 60 mg I have MCD also. I’m on 45 mg and my legs keep collapsing. I have fallen 5 times in the last couple of weeks. I fell today in a theater restroom and couldn’t get up. I had to crawl out on the floor to the sink. A nice lady came and helped me and actually pulled me up by the pants. I just wonder how you are doing Rocky26505 and how you got better. Thx.
Rocky 26505 you are the only other person I’ve heard of that had MCD. How are you doing. I know this was posted in 2011 but hope you see this message. My MCD came back this year after 14 years. My legs just keep collapsing. It is weird. Hope you are well.
Muscle weakness, especially in the thighs, is a common side effect of Prednisone especially when reducing your dosage.
Low impact daily exercise may help you to feel better eg, walking and weight bearing exercises.
Talk with your doctor if you are concerned.
Thank you so much for the info! I've taken Prednisone before and never had any muscle weakness, but this time my right thigh has been aching and week, so week that my leg gave out on me and I fell down the stairs. I have a hard time getting up from a seated position, but once I'm up it's ok. My doctor didn't seem to think it was much of a problem, so I guess I just taper down the meds and hope my strength comes back...
I've been on Prednisone for about 7 weeks now and my thighs ache and are so weak I can barely walk up one flight of stairs... My Dr. cut my dose from 50 MG down to 25MG a week ago but still having a lot of weakness in thighs and constant muscle aches in legs. Also have developed a painful rash on one leg... Any advice? I'm 77 years old and was always fit and strong until starting the Predinisone.
I have extreme weakness of arms and legs. Is there a possibility that long term use of prednisone, 5 to 10 mg per day, could have caused this. If yes, would stopping its further use be beneficial and improve my legs and arms strength.
I’ve been on Prednisolone now for some 10 years now and on my 3 rd attempt to withdraw with my consultants help, I’ve found each time I hit a barrier @5mg and struggle with it and have to up the mg for a while and start again, this week it was horrendous ( I get it in my shoulders ) hardly any sleep for two days now down to 4 mg daily for a month then down 1 mg monthly absolutely determined to beat it this time
- Prednisone uses and safety info
- Prednisone information for Healthcare Professionals (includes dosage details)
- Side effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.